MAUDE Adverse Event Report: RICHARD WOLF GMBH SHARK; INTERNAL SHEATH RESECTOSCOPE

RICHARD WOLF GMBH SHARK; INTERNAL SHEATH RESECTOSCOPE
Model Number 8675324
Medical Device Problem Codes Detachment of Device or Device Component (2907); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/23/2022
Type of Reportable Event Malfunction
Event or Problem Description
Richard wolf medical instruments received a call on (b)(6) 2022 at 11:15 am from the wife (cc) of a patient (wc) undergoing a procedure.Here are the notes from that call: dr.(b)(6) performed a surgical procedure on (b)(6) 2022 to address wc's bladder problem.A richard wolf resectoscope was being used to biopsy tissue that was suspect to be cancerous.The patient was informed that the tip had broken off during the procedure and it took the surgeon ~ 1 hour to successfully retrieve the piece.Cc did not know the specific model only that it was made by richard wolf.The procedure was unsuccessful to retrieve a viable biopsy.The patient reportedly bled for 3 weeks post-surgery.2nd procedure was performed on (b)(6) 2022 by the same surgeon.Special instrumentation the surgeon had used in another facility was used.Cc did not know what instrumentation was used nor the manufacturer.Procedure was successful.Patient is recovering and doing well.Additional information provided by the hospital: will the device be returned? yes.Was the device being used on a patient when the reporting issue occurred? yes.Was there any injury or illness to the patient due to the reported issue? unknown.Was there any injury or illness to any other personnel due to the reported issue? no.Did the issue cause a delay in the procedure being performed? yes.Did the delay put the patient at risk? unknown.Was there a similar back-up device available for use? yes.Was the scheduled procedure completed? no.The hospital also provided the model and lot number of the scope used.Additional details received from the hospital on (b)(6) 2022: during the procedure a piece of the insulation broke off in the bladder.The surgeon attempted to retrieve the piece for a prolonged period of time.The surgeon was prepared to open the patient if he could not retrieve the piece.Also, two questions on the form were marked unknown.Our complaint specialist will need these answered as well.Was there any injury to the patient and did the delay put the patient at risk? thank you for your assistance with this matter.The intended procedure was not able to be completed.The patient was scheduled subsequently for a second surgical procedure.
 
Additional Manufacturer Narrative
Rwmic is submitting this report on behalf of the manufacturer richard wolf gmbh.Rw gmbh considers this mdr open.Rw gmbh will submit a follow up report after the device evaluation has been completed and/or new information becomes available.
 
Event or Problem Description
The purpose of this submission is to report the results of the device investigation.See manufacturers narrative.
 
Additional Manufacturer Narrative
Follow-up report #1 is to provide fda with new information about this mdr.According to the investigation report: "damage is consistent with an impact (or less likely sustained pressure) to the flared end of the metal sheath, causing a crack in the ceramic tip's base where it is attached inside the end of the sheath.Such damage can remain stable for a prolonged period before a change in temperature or pressure (from sterilization or usage) caused the crack to rapidly spread and 'ring' the insulator, causing it to break off, a deep enough scratch to the inside of the ceramic tip (such as being scraped by a misaligned instrument) can cause the same effect.Sheaths with ceramic tips should be carefully inspected before each use to insure there are no scratches or chips in inner and outer surfaces per ga-d336, section 8.1.2." test method: visual means.Probable root cause: reprocessing.Reported condition confirmed: yes.Device meets specifications: no.Product disposition: repair.Device labeling was reviewed for patient code and device codes, see below: - patient code: not applicable, no patient problem was reported.- device code: ifu was reviewed: 6 use: caution ! the products have only limited strength ! exerting excessive force will cause damage, impair the function and therefore endanger the patient.Immediately before and after each use, check the products for damage, loose parts and completeness.Ensure that no missing instrument parts remain in the patient.Do not use products which are damaged, incomplete or have loose parts.7 checks: caution! if products are damaged or incomplete.Possible injury of the patient, user or others.Run through the checks before and after each use.Do not use products which are damaged or incomplete or have loose parts.Return damaged products together with loose parts for repair.Do not attempt to do any repairs yourself.8 reprocessing and maintenance:.Important ! please read and follow the latest "care and maintenance of richard wolf rigid endoscopes, instruments and accessories", order no.: m1.Do not use disinfectants containing peracetic acid without corrosion protection agents, phenols or chlorine components for the reprocessing of richard wolf products.Do not exceed the maximum immersion time specified by the manufacturer of the disinfectants used.8.1.2 disassembly of internal sheath (3a) - unscrew and remove threaded collar (a).- remove irrigation ring with supply and stop cocks (b).- remove sealing rings (c) (order no.: (b)(4), ve = 6/pkg) using o--ring tool (d) (order no.: (b)(4)).- use the recess for this purpose as shown in fig.14a to protect the o--rings from damage.Rwmic considers this mdr open, we have contacted the surgeon to get additional information about this device malfunction/adverse event.Should rw receive new information, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Richard wolf medical instruments corporation (rwmic) is the importer of this device.Rwmic is submitting the report on behalf of rwgmbh (manufacturer).Follow-up report #2 is to provide fda with new information about this mdr.The following fields have new information: b4, b5, g6, h2, and h10.The user facility was contacted several times in an effort to collect patient information and user information.As of today, 29-sept-2022, rwmic has not received a response.Dates of user facility contact: 1st contact: 5/04/2022 via email: no response 2nd contact: 8/19/2022 via email: no response 3rd contact: 9/13/2022 via email: no response richard wolf medical instruments corporation (rwmic) considers this mdr closed.Rwmic will submit a follow up report if new information becomes available.
 
Event or Problem Description
Rwmic complaint reference no.(b)(4).The purpose of this submission is to provide results of due diligence for patient information, as well as, to close this mdr.

Brand Name
SHARK
Common Device Name
INTERNAL SHEATH RESECTOSCOPE
Manufacturer (Section D)
RICHARD WOLF GMBH
pforzheimerstr. 32
knittlingen 75438
GM  75438
Manufacturer (Section G)
RICHARD WOLF GMBH
pforzheimerstr. 32
knittlingen 75438
GM   75438
Manufacturer Contact
heiko seider-biedermann
pforzheimerstr. 32
knittlingen 75438
GM   75438
MDR Report Key14282160
Report Number9611102-2022-00019
Device Sequence Number12443573
Product Code FJL
UDI-Device Identifier04055207019658
UDI-Public04055207019658
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K062720
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8675324
Device Catalogue Number8675324
Device Lot Number1277734
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/28/2022
Supplement Date Received by Manufacturer05/28/2022
05/28/2022
Initial Report FDA Received Date05/04/2022
Supplement Report FDA Received Date05/11/2022
09/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/24/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale